Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 31, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 15, 2004, 7:26 PM CDT for Hickman County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2004, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 15, 2004, 10:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Hickman County, KY
The radar
The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 899 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 648 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 160026
FFWPAH
KYC105-160315-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
726 PM CDT TUE JUN 15 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HICKMAN COUNTY IN WESTERN KENTUCKY
* UNTIL 1015 PM CDT
* AT 719 PM CDT(719 PM EST)...DOPPLER RADAR SHOWED AN AREA OF
SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAINFALL TRAINING NORTH
ACROSS HICKMAN COUNTY. RADAR ESTIMATED THAT BETWEEN 2 AND 4 INCHES
OF RAIN HAS FALLEN ACROSS MOST OF THE COUNTY SINCE 600 PM CDT.
HICKMAN COUNTY EMERGENCY MANAGEMENT REPORTED THAT WEST OF
CLINTON...ONE INCH OF RAIN FELL IN 20 MINUTES.
MORE SHOWERS AND THUNDERSTORMS WILL MOVE NORTH OUT OF TENNESSEE
THROUGH 800 PM BRINGING MORE HEAVY RAINFALL. ANOTHER 1 TO 2 INCHES
OF RAIN IS POSSIBLE THROUGH 900 PM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3659 8891 3660 8903 3665 8914 3673 8921
3678 8910 3677 8898 3678 8883 3650 8882
$$
ML2 follow-up statements
000 WGUS73 KPAH 160148 FFSPAH KYC105-160315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 848 PM CDT TUE JUN 15 2004 ...FLASH FLOOD WARNING IN EFFECT FOR HICKMAN COUNTY UNTIL 1015 PM CDT... AT 840 PM CDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS CONTINUING TO MOVE NORTH ACROSS HICKMAN COUNTY IN SOUTHWEST KENTUCKY. ACCORDING TO LOCAL LAW ENFORCEMENT...BARRICADES HAVE BEEN PUT UP ON ROADWAYS IN THE NORTHERN PART OF THE COUNTY...INCLUDING KENTUCKY HIGHWAY 51 NORTH OF CLINTON. A RESIDENT IN SPRING HILL WAS REPORTED TRAPPED IN THEIR HOUSE DUE TO HIGH WATER. MODERATE TO SOMETIMES HEAVY RAINFALL WILL CONTINUE TO FALL THROUGH 930 PM CDT AND ANOTHER ONE-HALF TO ONE INCH OF RAIN IS POSSIBLE. WHILE RAINFALL WILL BEGIN TO TAPER OFF AFTER 930 PM...RUNOFF WILL CONTINUE. CREEKS AND STREAMS WILL CONTINUE TO RISE. DO NOT CROSS A WATER-COVERED ROADWAY TURN AROUND AND GO ANOTHER WAY BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLASH FLOODING IS OBSERVED. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ ML
000 WGUS73 KPAH 160300 FFSPAH KYC105-160315- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1000 PM CDT TUE JUN 15 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 1015 PM CDT FOR HICKMAN COUNTY IN WESTERN KENTUCKY... AT 955 PM CDT...DOPPLER RADAR INDICATED THAT SHOWERS AND THUNDERSTORMS ACROSS HICKMAN COUNTY HAD DECREASED SIGNIFICANTLY IN INTENSITY AND COVERAGE. LOCAL LAW ENFORCEMENT REPORTS THAT FLOOD WATERS ARE BEGINNING TO RECEDE. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 1015 PM CDT. MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION TONIGHT...ESPECIALLY IN RURAL AREAS WHERE THERE MAY STILL BE STANDING WATER ON ROADS. NEVER CROSS A WATER-COVERED ROADWAY. $$ ML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 2:00 PM CDT, 5 hours 26 minutes earlier.
Area forecast discussion, Jun 15, 2:00 PM CDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUN 15 2004 .SHORT TERM DISCUSSION... WV IMAGERY SHOWED A LOW PRESSURE SYSTEM WAS DEVELOPING AT THE SFC AND MID LEVELS OVER EAST TX...WHILE WHAT SEEMED TO BE A SEMIPERMANENT 500 MB HIGH CONTINUED OVER THE SERN U.S. WIDESPREAD CLOUDINESS WAS SEEN ACROSS THE MIDWEST AS THE INITIAL SURGE OF MOISTURE ASSOCIATED WITH THE LOW MOVED NORTH. SHWS AND SOME ISOLD TSTMS WERE SEEN ATTM ACROSS THE SRN HALF OF THE FCST AREA. AN OUTFLOW BOUNDARY WAS ENTERING THE NRN SECTOR OF THE FCST AREA TO ADD TO THE EXCITEMENT...BUT SO FAR THERE WAS MINIMAL THUNDER ASSOCIATED WITH IT. LOCALLY HEAVY RAIN IS POSSIBLE DUE TO PWS IN EXCESS OF TWO INCHES TONIGHT WHERE IT DOES RAIN. MODELS WERE IN FAIRLY GOOD AGREEMENT THROUGH DAY4 AT LEAST...WITH SOME DIFFERENCES. WITH THE INITIAL SURGE OF MOISTURE THIS AFTN...GFS LOOKS OVERDONE WITH QPF. IT APPEARS THAT THE DEEPEST MOISTURE AND LIFT WILL BE TO THE WEST OF THE FSCT AREA. THE PLAN IS TO NOT GO WITH LIKELY POPS TONIGHT EXCEPT PERHAPS PART OF SE MO...AND LIMITED THUNDER DUE TO EXTENSIVE CLOUDINESS AND A TROPICAL-LIKE /MOIST/ SOUNDING. THROUGH MOST OF THE DAY WED...THE 1000-500MB MOISTURE TEMPORARILY DRIES OUT AND WE COULD SEE SOME SUN. THE AFOREMENTIONED TX LOW TRANSITIONS INTO A S/WV TROF ALONG THE MS RIVER VALLEY... EVENTUALLY MOVING EAST...PROVIDING ANOTHER INCREASED CHC OF SHW/TSTM ACTIVITY FOR EARLY THU. A SECONDARY S/WV IS PROGGED TO SWEEP OUT OF THE NRN PLAINS LATE THU/EARLY FRI...FINALLY DRAGGING A COLD FRONT CLOSE TO AND POSSIBLY ACROSS PART OF THE FCST AREA. ETA WANTS TO ZIP THIS FEATURE THROUGH IN EARNEST BY FRI MORNING WHILE GFS INDICATES IT MAY TAKE LONGER...PLUS HINTS THAT THE FRONT MAY NOT MAKE IT ALL THE WAY THROUGH. THE THINKING IS THAT DURING THIS TIME OF YEAR...FRONTS DONT SEEM TO PENETRATE THE USUAL HIGH PRESSURE OVER THE SOUTH VERY WELL...SO THE GFS SOLUTION SEEMS A BIT MORE REASONABLE...SHOWING THE FRONT STALLING THEN MOVING BACK NORTH AS A WARM FRONT. THE FRONT MOVING NORTH IS A RESULT OF A SFC LOW THAT MAY DEVELOP ON THE EDGE OF THE LARGE AND EXPANDING 500MB HIGH OVER THE SRN U.S. AS A RESULT OF S/WV ENERGY IN THE ZONAL NRN STREAM FLOW JUST TO THE NORTH. ALL OF THIS MEANS A PRETTY GOOD CHC OF SHWS/TSTMS FOR FRI AND ESPECIALLY SAT. AFTN TEMPS SHOULD REMAIN ABOUT NORMAL THROUGH THE WEEK...WITH OVERNIGHT LOWS REMAINING ABOVE NORMAL...MORE LIKE AUGUST. && .LONG TERM DISCUSSION... MODEL PREFERENCE FOR SAT NIGHT THROUGH TUESDAY WILL BE THE GFS...AS IT IS FAIRLY SIMILAR TO THE EUROPEAN ENSEMBLES. STATIONARY FRONT SHOULD BE DRAPED SOMEWHERE VERY CLOSE TO THE OHIO RIVER 00Z SAT...WITH UPPER SHORT WAVE PASSING JUST NORTH OF THE REGION. AIR WILL BE QUITE UNSTABLE 00Z SUN...WITH SFC BASED LIS PROGGED IN THE -5 TO -9 RANGE OVER ABOUT THE SOUTH HALF OF THE AREA. THUS...WILL CONTINUE WITH ONGOING CHC OF THUNDERSTORMS SAT NIGHT..AND WOULD NOT SURPRISED TO SEE SOME SEVERE WEATHER ALSO. EXPECT THE FRONT TO MAKE SOUTHWARD PROGRESS BEHIND THE UPPER SHORT WAVE SUNDAY...BUT WILL NEED TO HOLD ON TO SOME SHOWER/THUNDERSTORM CHANCES...ESP OVER SOUTHEAST MO AND WESTERN KENTUCKY...CLOSEST TO THE FRONTAL BOUNDARY. FRONT SHOULD FINALLY MAKE IT FAR ENOUGH TO THE SOUTH TO BEGIN A DRY PERIOD SUNDAY NIGHT/MONDAY....AND LAST INTO TUE. SHOULD NOT BE TOO COOL BEHIND THIS FRONT...BUT HUMIDITY SHOULD BE KNOCKED DOWN A BIT AND LOWS SHOULD REACH THE 60S MOST AREAS BY MON AM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && DB/GM
Hazardous weather outlook, Jun 15, 4:57 AM CDT, 14 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 457 AM CDT TUE JUN 15 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-161000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 457 AM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A CHANCE OF THUNDERSTORMS MOST EVERY DAY AND NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 8:54 PM CDT | Flash Flood Warning | PAH | Carlisle | 3 hr |
| Jun 15, 9:38 PM CDT | Flash Flood Warning | PAH | McCracken | 3 hr |
| Jun 16, 1:13 AM CDT | Flash Flood Warning | PAH | Graves | 2 hr |
| Jun 16, 1:35 AM CDT | Flash Flood Warning | PAH | McCracken | 115 min |
| Jun 16, 1:46 AM CDT | Flash Flood Warning | PAH | Ballard | 119 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.